MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Codes Bent (1059); Adverse Event Without Identified Device or Use Problem (2993); Scratched Material (3020)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product has been returned for analysis, however, the analysis has not been completed.Conclusion: without a completed analysis, no definitive conclusions could be drawn regarding the clinical observation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, while the guidewire was in the left ventricle and the delivery catheter system (dcs) was at the level of the annulus, the patient became hypotensive and a cardiac tamponade was noted.The ventricle was repaired and the procedure was converted to a direct aortic approach with the use of cardiopulmonary bypass.The valve was successfully implanted and the patient was placed on an intra-aortic balloon pump for hemodynamic support.It was suspected that the guidewire or the non medtronic terumo straight tip wire had caused the trauma to the ventricle.The patient stabilized and the iabp was removed the following day.It was reported the guidewire had been introduced through a pigtail catheter.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device manufacture date (19.04.2017) was received and has been added to this report.Product analysis: upon receipt at medtronic¿s quality laboratory, no evidence of stretching at the distal coils was observed.Scratches and blood were noted on the distal coils and the glued distal tip was intact.No scratches or kinks were observed on the coating along the proximal end of the coils.The tapered glue bond was intact with no cracks or damage.Conclusion: review of the lot history record for this device found it was built to specification and met all inspection and acceptance criteria.No issues were noted that would have impacted this event.The product analysis found a bend in the distal end located approximately 4 inches from the distal coil.Scratches on the distal coil area were also noted, and could indicate the user had attempted to manipulate or preshape the guidewire prior to use.However, in follow up with the user, it was stated that the guidewire was not preshaped.This event does not indicate device misuse or malfunction.However, as multiple guidewires were used during the procedure, it was unable to be determined if the device caused or contributed to the perforation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6806798
Report Number2025587-2017-01426
Device Sequence Number16536275
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91605633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR